Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 27, 2014, 07:27:12 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 650506
  • Total Topics: 49666
  • Online Today: 154
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 118
Total: 120

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: My Partner Has Stopped Taking Meds  (Read 3723 times)

0 Members and 1 Guest are viewing this topic.

Offline roytelsey

  • Member
  • Posts: 5
My Partner Has Stopped Taking Meds
« on: January 13, 2009, 05:54:44 PM »
Hi there i am so worried my partner who was diagnosed almost a year ago and who was immediatly put on meds as he has a low cd4 count, just told me he hasnt taken his meds for the last two weeks although the nurse has said the combination he is on are very forgiving but  the sooner he is back on them the better, i am so worried he doesnt know what he is doing as he is acting out of character and will get ill more frequently than he is now. Any advice from anyone else who has experienced how he is feeling or anyone who has been put in my shoes would be greatly appreciated.
Thanks

Offline md

  • Member
  • Posts: 196
Re: My Partner Has Stopped Taking Meds
« Reply #1 on: January 13, 2009, 06:23:01 PM »
The first thing that you need to do is to find out why he has stopped taking them.

Talk to him about it (and, even more importantly, listen to him), explain that you are concerned about this, and try to figure out what is going on.

Until you understand why he is doing this you won't be able to make any real progress.


Offline denb45

  • Member
  • Posts: 5,051
  • "1987 Classic Old School POZ+"
Re: My Partner Has Stopped Taking Meds
« Reply #2 on: January 13, 2009, 06:28:42 PM »
The first thing that you need to do is to find out why he has stopped taking them.

Talk to him about it (and, even more importantly, listen to him), explain that you are concerned about this, and try to figure out what is going on.

Until you understand why he is doing this you won't be able to make any real progress.



DO the Meds make him sick? can he tolerate them? if he won't take them, they will not work?
and he will continue to go down a very unhealthy path..........now, tell him THAT! he may not want to hear it, but, you need to say it to him, also, tell him you love him, and that you want him to, not get sick  leave you all alone, to fend for yourself, while he continues to get sicker, and maybe die ???
I think he really needs to hear this form you, it may help him? with whatever may be wrong with him, are why he won't take his meds......
« Last Edit: January 13, 2009, 06:33:31 PM by denb45 »
"it's so nice to be insane, cause no-one ask you to explain" Helen Reddy cc 1974

Offline roytelsey

  • Member
  • Posts: 5
Re: My Partner Has Stopped Taking Meds
« Reply #3 on: January 13, 2009, 07:08:57 PM »
Thankyou Denby , helpful, he is not being sick so that is not the reason he has stopped, he does get some side effects from meds such as stomach bloating and toilet trouble thanks for the advice and will try a little harder, cheers

Offline roytelsey

  • Member
  • Posts: 5
Re: My Partner Has Stopped Taking Meds
« Reply #4 on: January 13, 2009, 07:13:56 PM »
Thankyou also to MD for advice cheers, and if anyone else has any advice i would greatly appreciate it

Offline BlueMoon

  • Member
  • Posts: 665
  • Calling from the Fun House
Re: My Partner Has Stopped Taking Meds
« Reply #5 on: January 14, 2009, 05:48:45 AM »
Hello Roy, welcome to the forum.  It's good to see you involved with your partner like this.

Your remark about "acting out of character" caught my attention.  Maybe he should see his doctor or other qualified third person.  He could be depressed, or have a medical condition that is affecting his judgement. 

I'm sure he will resume treatment eventually, but the sooner the better.  Hang in there.

...................VL.....CD4.....%
-----------------------------------------
08/10-- ......<40.....290.....42
05/10-- ......<48.....290.....46
02/10-- ......<48.....481.....44
10/09-- ......<48.....277.....46
07/09-- ......<48.....300.....38
05/09-- ........51.....449.....39
03/09-- Added Isentress
02/09-- ........65.....299.....34
11/08-- ........62.....242.....40
08/08-- ........66.....212.....29
05/08-- ......202.....217.....27
03/08-- ....5210.....187.....21
02/08-- Began Truvada/Reyataz/Norvir
12/07-- 273,000.....157.....22
11/07-- 229,000.....209.....22
10/07-- Diagnosis

It's a complex world.

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 25,419
Re: My Partner Has Stopped Taking Meds
« Reply #6 on: January 17, 2009, 10:14:20 AM »
Roy, you might also in a clear but non-frantic, non-critical way let him know you are concerned. And ask him he wants you to respond. What you're looking for now are ways to get him to talk more so you can find out what's going on.

Good luck with this. And make sure you have the support that YOU need to deal with this anxiety-provoking situation.

Cheers. 
Andy Velez

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.